Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Had itchy rash on groin. Prescribed Triamcinolone Acetonide. Cause?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 10343 Questions
Hello, I went to see the doctor a few months ago for a rash (In the fold of my groin) that itched and had a bad odor.He prescribed some Triamcinolone Acetonide 0.1% and that helped it go away. Recently, the rash has come back in the same area and I am using the cream. I normally use Gold Bold powder after a shower. My doctor never told what causes the rash.
Posted Sun, 2 Jun 2013 in Skin Hair and Nails
Answered by Dr. Michelle Gibson James 1 hour later
Hi, thanks for using healthcare magic

Rashes that occur in the fold of the groin are usually fungal rashes though there can be other causes. These fungal rashes may also occur in the armpit, under the abdomen in person with excess weight and under the breasts in women.
These are all areas that tend to keep hot and moist and this moisture and heat allows fungi to grow.

The other potential causes would be (1) allergic reaction to a cream, soap or detergent
(2) a skin condition called psoriasis- this is usually associated with thick plaques that may have a silver scale
(3) erythrasma -this is bacterial infection that affects the folds of the skin. It is treated with antibiotics and also the use of skin creams

Triamcinolone acetate is a steroid cream which would have treated any inflammatory or allergic response.
To prevent recurrence you may want to determine what you are reacting to, the use of cool loose clothing would also be helpful.
Some persons find that the use of petroleum which prevents the moisture from staying on the skin because it blocks it, would be helpful.

I hope this helps, feel free to ask any other questions

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor